MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).Attempts have been made to obtain missing information; however, the account did not have the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient has a ¿smudge¿ in the central vision with the intraocular lens (iol).The surgeon is planning to explant the iol on (b)(6) 2022 and implant another johnson & johnson iol (different model, zcu).Through follow-up, it was learned that the iol was implanted in the right eye and the "smudge" is a visual disturbance the patient is experiencing, like a blob of grease.The lens looks clear.There is minimal capsular opacity.Optical coherence tomography (oct) of macula is normal.Bcca: -0.25 +0.75 x 95 20/25.The patient is unable to see the tv or computer and is having difficulty at work.An explant is planned for aug 22, 2022.Through additional follow-up, it was learned on aug 25, 2022 that the iol was explanted on aug 22, 2022.The surgeon used a 2.75 mm keratome for the explant surgery and used a 2.4 mm keratome for the first surgery.Another johnson & johnson iol was implanted as replacement (different model, zcu150, different diopter of +20.5).The second surgery did have a slightly larger incision.No other interventions were required.There were no complications or injury to the patient.The patient is doing well.The patient's uncorrected vision is 20/40 post operatively day two.The patient no longer sees the central smear.No further information was provided.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15423125
Report Number3012236936-2022-02370
Device Sequence Number7709282
Product Code MJP
UDI-Device Identifier05050474746541
UDI-Public(01)05050474746541(17)250327
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/27/2025
Device Model NumberDIU150
Device Catalogue NumberDIU150U200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Initial Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite